I’ve been looking into the safety and possible results of a lip augmentation with injectable fillers. I’m a 40-year-old woman and as I’ve gotten older my lips seem to have thinned. I’ve heard that a substance called lidocaine is sometimes put into lip fillers. I’ve heard a lot of negative things about it though. What are the risks of lidocaine when used during a lip augmentation?
Lidocaine is used as an injectable anesthetic for thousands of different procedures performed under local anesthesia. If you have had dental work in the past, lidocaine or a drug similar to lidocaine, was likely injected into your mouth to numb the area during the procedure. Lip augmentation with the use of dermal fillers certainly has potential side effects, but, the small amount of lidocaine that is used during lip augmentation to make the procedure more comfortable does not add to this list. Since I have been adding lidocaine to my dermal fillers for lip augmentation, my patients have been extremely pleased with the relative comfort of the procedure.
Posted by Dr. Philip Schoenfeld